Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What is the remedy for inflammation of the eye with redness?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3554 Questions
Yes I am experiencing inflammation of the eye lids & some below (above cheek) plus some redness extending from outer corner of the eye causing slight burning.I take natural vitamins regularly but in the past week added Electrolyte tabs containing Magnesium 45.77mg,Potassium,Alfalfa. Also started taking Magnesium tabs 200 mg (which I dissolve in water first) Am not applying anything whatsoever topically to the area I am a 75 year old caucasian female with fair skin. Have a tendency from time to time to have allergic reactions ie sneezing & environmental, although I am in good health.Take no perscriptions. Would this reaction possibly be to the Magnesium? Many thanks for your thoughts. XXXXXXX
Posted Mon, 3 Mar 2014 in Vision and Eye Disorders
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Possible allergic reaction to electrolyte tabs.... Detailed Answer: Hi, Usually, the supplementation of Magnesium is associated with skin irritation that might be appearing as inflammation of the eyelids and from outer corner of the eye. the electrolyte tabs you added contain potassium and alfalfa, which can also cause skin irritation/allergic reaction. I'd suggest to stop taking electrolyte tabs. If no improvement within a few days, and if the burning will be worse (similar to edema); I'd suggest to consult a dermatologist to rule out erysipelas (inflammation of face skin with similar symptoms of yours) and possible allergic reaction to this supplement. You can apply cold water to the affected area and keep good local hygiene (use always hypoallergic soap. Hope it was of help! Dr.Albana
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor